Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 360, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 26, 2010, 12:17 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 12:17 PM CDT (17:17 UTC)
- Expired
- Oct 26, 2010, 1:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 9:27 AM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 9:48 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 26, 9:48 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 948 AM CDT TUE OCT 26 2010 .UPDATE... TORNADO WATCH JUST ISSUED FOR CWA TIL 22Z. SPC HAS GONE WITH A STRONG WORDING..."THIS IS A PARTICULARLY DANGEROUS SITUATION"...DUE TO STRONG HELICITY ON MORNING SOUNDING...647 M2/S2 0-3KM...AND INCREASING DIABATIC HEATING. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 17/MAG
Hazardous weather outlook, Oct 26, 4:42 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 442 AM CDT TUE OCT 26 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 442 AM CDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO EARLY EVENING. LOCALLY HEAVY RAIN IS ALSO LIKELY. THE MAIN THREAT FROM SEVERE STORMS WILL BE DAMAGING WIND BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. OUTSIDE OF STORMS...WINDS WILL LIKELY GUST BETWEEN 30 AND 40 MPH. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Oct 26, 12:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG CENTERVILLE 35.79N 87.45W
10/26/2010 HICKMAN TN EMERGENCY MNGR
POWER LINE WAS REPORTED DOWN ON COLUMBIA AVENUE. THIS
CAUSED POWER OUTAGES ACROSS THE CITY OF CENTERVILLE.
&&
31Local storm report, Oct 26, 12:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1206 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM NON-TSTM WND DMG 1 SW FRANKLIN 35.92N 86.85W
10/26/2010 WILLIAMSON TN EMERGENCY MNGR
TREE BLOWN ONTO A HOUSE TRAILER ON WEST MAIN STREET IN
FRANKLIN.
0915 AM TSTM WND DMG 10 NW DOVER 36.58N 87.97W
10/26/2010 STEWART TN PARK/FOREST SRVC
A FEW SIX INCH TREE LIMBS WERE REPORTED DOWN AT THE
RUSHING CREEK CAMPGROUND NEAR THE TENNESSEE/KENTUCKY
STATE LINE.
1011 AM FUNNEL CLOUD 4 N CLARKSVILLE 36.62N 87.35W
10/26/2010 MONTGOMERY TN LAW ENFORCEMENT
PUBLIC REPORTED A FUNNEL CLOUD AT TINY TOWN ROAD GOING
TOWARDS INTERSTATE 24 AT EXIT 1.
1045 AM NON-TSTM WND DMG 3 N MURFREESBORO 35.90N 86.39W
10/26/2010 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS A LARGE TREE SPLIT IN HALF FROM WIND.
ALSO RECORDED A PEAK WIND GUST OF 44 KTS ON A HOME
ANEMOMETER.
1100 AM NON-TSTM WND DMG LA VERGNE 36.00N 86.57W
10/26/2010 RUTHERFORD TN LAW ENFORCEMENT
POLICE DEPARTMENT REPORTED A SIX FOOT TREE DOWN ON AT THE
INTERSECTION OF WALDRON ROAD AND SILVER BRANCH ROAD. TREE
WAS BLOCKING WALDRON ROAD.
1110 AM FUNNEL CLOUD COLLINWOOD 35.18N 87.74W
10/26/2010 WAYNE TN AMATEUR RADIO
SPOTTER REPORTED A FUNNEL CLOUD OVER COLLINWOOD.
1140 AM TSTM WND DMG CENTERVILLE 35.79N 87.45W
10/26/2010 HICKMAN TN EMERGENCY MNGR
POWER LINE WAS REPORTED DOWN ON COLUMBIA AVENUE. THIS
CAUSED POWER OUTAGES ACROSS THE CITY OF CENTERVILLE.
1148 AM NON-TSTM WND DMG LEBANON 36.21N 86.32W
10/26/2010 WILSON TN EMERGENCY MNGR
TREE WAS REPORTED DOWN ON POWER LINES AT HAMILTON
CHAMBERS. LARGE TREE WAS ALSO REPORTED DOWN AT THE WILSON
COUNTY FAIRGROUNDS/INTERSTATE 40 SPARTA EXIT.
1148 AM TSTM WND GST LEBANON 36.21N 86.32W
10/26/2010 E65.00 MPH WILSON TN EMERGENCY MNGR
SPOTTER REPORTED A 65 MPH WIND GUST NEAR HARTSVILLE PIKE.
&&
31Local storm report, Oct 26, 12:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM FUNNEL CLOUD BRENTWOOD 36.00N 86.79W
10/26/2010 WILLIAMSON TN FIRE DEPT/RESCUE
FUNNEL CLOUD WAS REPORTED AT THE INTERSTATE 65 AND
CONCORD ROAD EXIT.
&&
31Local storm report, Oct 26, 12:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1211 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM NON-TSTM WND DMG 1 SW FRANKLIN 35.92N 86.85W
10/26/2010 WILLIAMSON TN EMERGENCY MNGR
TREE BLOWN ONTO A HOUSE TRAILER ON WEST MAIN STREET IN
FRANKLIN.
0915 AM TSTM WND DMG 10 NW DOVER 36.58N 87.97W
10/26/2010 STEWART TN PARK/FOREST SRVC
A FEW SIX INCH TREE LIMBS WERE REPORTED DOWN AT THE
RUSHING CREEK CAMPGROUND NEAR THE TENNESSEE/KENTUCKY
STATE LINE.
1011 AM FUNNEL CLOUD 4 N CLARKSVILLE 36.62N 87.35W
10/26/2010 MONTGOMERY TN LAW ENFORCEMENT
PUBLIC REPORTED A FUNNEL CLOUD AT TINY TOWN ROAD GOING
TOWARDS INTERSTATE 24 AT EXIT 1.
1045 AM NON-TSTM WND DMG 3 N MURFREESBORO 35.90N 86.39W
10/26/2010 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS A LARGE TREE SPLIT IN HALF FROM WIND.
ALSO RECORDED A PEAK WIND GUST OF 44 KTS ON A HOME
ANEMOMETER.
1100 AM NON-TSTM WND DMG LA VERGNE 36.00N 86.57W
10/26/2010 RUTHERFORD TN LAW ENFORCEMENT
POLICE DEPARTMENT REPORTED A SIX FOOT TREE DOWN ON AT THE
INTERSECTION OF WALDRON ROAD AND SILVER BRANCH ROAD. TREE
WAS BLOCKING WALDRON ROAD.
1110 AM FUNNEL CLOUD COLLINWOOD 35.18N 87.74W
10/26/2010 WAYNE TN AMATEUR RADIO
SPOTTER REPORTED A FUNNEL CLOUD OVER COLLINWOOD.
1140 AM TSTM WND DMG CENTERVILLE 35.79N 87.45W
10/26/2010 HICKMAN TN EMERGENCY MNGR
POWER LINE WAS REPORTED DOWN ON COLUMBIA AVENUE. THIS
CAUSED POWER OUTAGES ACROSS THE CITY OF CENTERVILLE.
1148 AM TSTM WND GST LEBANON 36.21N 86.32W
10/26/2010 E65.00 MPH WILSON TN EMERGENCY MNGR
SPOTTER REPORTED A 65 MPH WIND GUST NEAR HARTSVILLE PIKE.
1148 AM NON-TSTM WND DMG LEBANON 36.21N 86.32W
10/26/2010 WILSON TN EMERGENCY MNGR
TREE WAS REPORTED DOWN ON POWER LINES AT HAMILTON
CHAMBERS. LARGE TREE WAS ALSO REPORTED DOWN AT THE WILSON
COUNTY FAIRGROUNDS/INTERSTATE 40 SPARTA EXIT.
1206 PM FUNNEL CLOUD BRENTWOOD 36.00N 86.79W
10/26/2010 WILLIAMSON TN FIRE DEPT/RESCUE
FUNNEL CLOUD WAS REPORTED AT THE INTERSTATE 65 AND
CONCORD ROAD EXIT.
&&
31Local storm report, Oct 26, 12:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG NASHVILLE 36.17N 86.78W
10/26/2010 DAVIDSON TN EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON A HOUSE AT HOBBS ROAD.
&&
31Local storm report, Oct 26, 12:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1217 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM NON-TSTM WND DMG 1 SW FRANKLIN 35.92N 86.85W
10/26/2010 WILLIAMSON TN EMERGENCY MNGR
TREE BLOWN ONTO A HOUSE TRAILER ON WEST MAIN STREET IN
FRANKLIN.
0915 AM TSTM WND DMG 10 NW DOVER 36.58N 87.97W
10/26/2010 STEWART TN PARK/FOREST SRVC
A FEW SIX INCH TREE LIMBS WERE REPORTED DOWN AT THE
RUSHING CREEK CAMPGROUND NEAR THE TENNESSEE/KENTUCKY
STATE LINE.
1011 AM FUNNEL CLOUD 4 N CLARKSVILLE 36.62N 87.35W
10/26/2010 MONTGOMERY TN LAW ENFORCEMENT
PUBLIC REPORTED A FUNNEL CLOUD AT TINY TOWN ROAD GOING
TOWARDS INTERSTATE 24 AT EXIT 1.
1045 AM NON-TSTM WND DMG 3 N MURFREESBORO 35.90N 86.39W
10/26/2010 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS A LARGE TREE SPLIT IN HALF FROM WIND.
ALSO RECORDED A PEAK WIND GUST OF 44 KTS ON A HOME
ANEMOMETER.
1100 AM NON-TSTM WND DMG LA VERGNE 36.00N 86.57W
10/26/2010 RUTHERFORD TN LAW ENFORCEMENT
POLICE DEPARTMENT REPORTED A SIX FOOT TREE DOWN ON AT THE
INTERSECTION OF WALDRON ROAD AND SILVER BRANCH ROAD. TREE
WAS BLOCKING WALDRON ROAD.
1110 AM FUNNEL CLOUD COLLINWOOD 35.18N 87.74W
10/26/2010 WAYNE TN AMATEUR RADIO
SPOTTER REPORTED A FUNNEL CLOUD OVER COLLINWOOD.
1140 AM TSTM WND DMG CENTERVILLE 35.79N 87.45W
10/26/2010 HICKMAN TN EMERGENCY MNGR
POWER LINE WAS REPORTED DOWN ON COLUMBIA AVENUE. THIS
CAUSED POWER OUTAGES ACROSS THE CITY OF CENTERVILLE.
1148 AM NON-TSTM WND DMG LEBANON 36.21N 86.32W
10/26/2010 WILSON TN EMERGENCY MNGR
TREE WAS REPORTED DOWN ON POWER LINES AT HAMILTON
CHAMBERS. LARGE TREE WAS ALSO REPORTED DOWN AT THE WILSON
COUNTY FAIRGROUNDS/INTERSTATE 40 SPARTA EXIT.
1148 AM TSTM WND GST LEBANON 36.21N 86.32W
10/26/2010 E65.00 MPH WILSON TN EMERGENCY MNGR
SPOTTER REPORTED A 65 MPH WIND GUST NEAR HARTSVILLE PIKE.
1155 AM TSTM WND DMG NASHVILLE 36.17N 86.78W
10/26/2010 DAVIDSON TN EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON A HOUSE AT HOBBS ROAD.
1206 PM FUNNEL CLOUD BRENTWOOD 36.00N 86.79W
10/26/2010 WILLIAMSON TN FIRE DEPT/RESCUE
FUNNEL CLOUD WAS REPORTED AT THE INTERSTATE 65 AND
CONCORD ROAD EXIT.
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:56 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Oct 26, 9:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 22 min |
| Oct 26, 10:10 AM CDT | Tornado Warning | OHX | Montgomery | 10 min |
| Oct 26, 10:18 AM CDT | Tornado Warning | OHX | Perry, Wayne | 27 min |
| Oct 26, 10:40 AM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 35 min |
| Oct 26, 10:46 AM CDT | Tornado Warning | OHX | Wayne | 29 min |
| Oct 26, 11:08 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 37 min |
| Oct 26, 11:10 AM CDT | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Oct 26, 11:27 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 33 min |
| Oct 26, 11:33 AM CDT | Tornado Warning | OHX | Giles, Lawrence, Lewis, Maury | 27 min |
| Oct 26, 11:43 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 32 min |
| Oct 26, 11:51 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| Oct 26, 11:56 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| Oct 26, 12:00 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 30 min |
| Oct 26, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 33 min |
| Oct 26, 12:24 PM CDT | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 36 min |
| Oct 26, 12:28 PM CDT | Tornado Warning | OHX | Marshall, Rutherford, Williamson | 32 min |
| Oct 26, 12:44 PM CDT | Tornado Warning | OHX | Clay, Macon, Trousdale | 31 min |
| Oct 26, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 27 min |
| Oct 26, 12:52 PM CDT | Tornado Warning | OHX | DeKalb, Rutherford, Smith, Wilson | 23 min |
| Oct 26, 1:00 PM CDT | Tornado Warning | OHX | Bedford, Marshall | 30 min |
| Oct 26, 1:09 PM CDT | Tornado Warning | OHX | DeKalb, Jackson, Putnam, Smith, Wilson | 36 min |
| Oct 26, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 37 min |
| Oct 26, 1:25 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 35 min |
| Oct 26, 1:40 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 35 min |
| Oct 26, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 45 min |
| Oct 26, 2:06 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren, White | 24 min |
| Oct 26, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 37 min |
| Oct 26, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Overton, Putnam, White | 34 min |
| Oct 26, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 22 min |
| Oct 26, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 28 min |
| Oct 26, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 31 min |
| Oct 26, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.